MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT
Catalog Number NAT024
Medical Device Problem Codes No Display/Image (1183); Electrical /Electronic Property Problem (1198); Failure to Power Up (1476); Smoking (1585)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation was performed at abbott diagnostics scarborough, inc.On id now instrument pn: nat-024, serial number (b)(4).Observations indicated capacitor c85 on the baseboard was damaged and shorting out the 12v power supply.There is no risk of failure causing additional damage as the instrument is designed to cut all supplied power if the 12v power supply is shorted.All pcb boards and the cover housing are ul94v-0 rated.Ul94 is the standard for flammability of plastic materials and v-0 is of the highest rating.Manufacturing and release documentation was reviewed and the instrument met all release criteria.The product review risk for the reported electrical issue is anticipated in nature and severity for id now instrument according to the product risk management file.A review of the complaints reported as no power/blank display related to id now instrument pn: nat-024 serial number (b)(4) showed no other cases.The available evidence suggests that the instrument is performing as intended as the instrument failed safely as intended by design.
 
Event or Problem Description
A customer reported a power issue and visible smoke with the id now instrument.The customer received the id now instrument on friday, (b)(6) 2019 and set it up the same day, with no report of using the instrument to run any samples.The customer returned to work on monday, (b)(6) 2019.The customer tried to power on the id now instrument but it would not turn on, and the customer observed smoke from the usb port.The instrument was unplugged from the power source.No other instruments were plugged into the same power source at the time of the event.The customer stated there was not a power outage over the weekend, although the customer noted the office light was on when they left on friday and was off when they returned to the office on monday.The event did not cause injury or death.No id now assay platforms were involved in the event, therefore there was no impact to patient testing.The customer returned the id now instrument to abbott diagnostics scarborough, inc.For investigation.Visible smoke is reported as a malfunction as there is potential for serious injury if the event were to recur.

Brand Name
ID NOW INSTRUMENT
Common Device Name
ID NOW
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
MDR Report Key9591127
Report Number1221359-2020-00001
Device Sequence Number16756609
Product Code OOI
UDI-Device Identifier00811877010821
UDI-Public0100811877010821
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1